Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 29, 2021, 7:43 AM CDT for Marshall County, Stark County, Woodford County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 7:43 AM CDT (12:43 UTC)
- Expired
- Jul 29, 2021, 8:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
Counties Marshall County, IL, Stark County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.2
The text
As transmitted.
892
WWUS83 KILX 291243
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
743 AM CDT Thu Jul 29 2021
ILZ028>031-037-291345-
Tazewell-Marshall-Peoria-Woodford-Stark-
743 AM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...WOODFORD...SOUTHERN
STARK...NORTHEASTERN TAZEWELL AND NORTHEASTERN PEORIA COUNTIES UNTIL
845 AM CDT...
At 743 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Grove to near West Jersey. Movement
was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Peoria, Eureka, Lacon, East Peoria, Morton, Washington, Chillicothe,
Metamora, Germantown Hills, Henry, Minonk, Roanoke, Princeville,
Rome, Wyoming, Dunlap, Toulon, Washburn, Bradford and Spring Bay.
This includes the following highways...
Interstate 155 between mile markers 30 and 31.
Interstate 39 between mile markers 20 and 29.
Interstate 474 near mile marker 14.
Interstate 74 near mile marker 93, and between mile markers 98 and
105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4115 8964 4115 8939 4112 8934 4110 8935
4110 8932 4094 8905 4093 8904 4093 8903
4086 8893 4058 8949 4107 8992 4120 8964
TIME...MOT...LOC 1243Z 328DEG 29KT 4112 8955 4101 8984
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 5:53 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 29, 5:53 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 553 AM CDT Thu Jul 29 2021 .SYNOPSIS... Issued at 156 AM CDT Thu Jul 29 2021 Oppressive heat is expected today as heat index values surge into the triple digits. Showers and thunderstorms will likely develop later this afternoon and extend into early evening along and ahead of a cold front. A few of these storms may become severe with damaging winds, large hail, localized flash flooding, and even a tornado possible. Cooler temperatures arrive Friday and will extend into early next week. && .SHORT TERM...(Today and tonight) ISSUED AT 156 AM CDT Thu Jul 29 2021 Impactful weather is expected today across the region as a dual threat bears down on the Midwest. Dangerous heat has triggered a Heat Advisory for this afternoon, while a severe weather episode looms by evening. Dangerous Heat: The periphery of a 594mb heat ridge continues to build eastward into portions of the Mississippi and Ohio River Valleys. Temperatures are expected to warm into the lower 90s this afternoon juxtaposed to surface dewpoints climbing into the upper 70s. This combination of heat and humidity will produce heat index values between 105F - 110F, and has prompted a Heat Advisory for our entire outlook area until 8 PM CDT. Severe Weather Potential: All eyes remain on the MCC pushing across WI/IA/IL early this morning. While convection may linger into the daylight hours across northern IL, the expectation is for this complex of storms to weaken as the LLJ begins to recede and the main mid- level shortwave departs toward the eastern Great Lakes region. A quick glance at LOT/DVN Radar imagery reveals a pair of outflow boundaries that are sagging southward across northern Illinois ahead of a weakly forced cold front. This convective debris will prove critical for storm re- initiation later this afternoon. The boundary layer will become very unstable today ahead of the cold front, and will be aided by an elevated mixed-layer that advects in from the northwest. Upper 70s surface dewpoints and steep mid- level lapse rates will yield highly buoyant parcels (4000-5000 J/kg SBCAPE) ahead of the front as a capping inversion erodes by 18z. At this time, it is not clear whether convective initiation will occur along a pre-existing outflow boundary, or the front, as both features figure to lie in fairly close proximity to each other early this afternoon. As with any severe weather setup, there are a few limiting factors. Today, the main one is insufficient deep layer shear. With the upper- level jet core displaced northward across the Great Lakes region, central Illinois will only have 20-25 kts of deep layer shear to work with. This figures to limit the amount of updrafts that can become organized/severe this afternoon. Other limiting factors include weak surface convergence and the lack of a definable mid- level shortwave trough to help enhance forcing. Nevertheless, we do anticipate isolated instances of severe weather to develop later this afternoon given the supreme instability in place. Storm- relative hodographs favor mostly multi-cell clusters, but a few discrete cells cannot be ruled out, especially east of I-57 where shear will be highest. Thus, all severe weather hazards remain possible going into early evening. Localized flash flooding is also a concern given the very humid air mass. The HREF is signaling some 1"+/hr rates across the area. The front will push south of our outlook area by 03z, and skies will begin to clear from north to south in its wake. Overnight lows will cool into the mid-to-upper 60s. .LONG TERM...(Friday through Wednesday) ISSUED AT 156 AM CDT Thu Jul 29 2021 Cooler and drier conditions will return by Friday as surface high pressure begins to build in from the north. The NBM knocks temperatures down into the mid-to-lower 80s heading into this weekend as the 594mb heat ridge gets squeezed westward by a strong upper- level low developing over the Hudson Bay. Showers and thunderstorms will remain a possibility late Friday evening into Saturday, mainly south of a Galesburg to Lawrenceville line, as an MCS skirts the Mid-Mississippi Valley. A stretch of drier but continued cool weather then looks likely by Sunday as another cold front pushes across the region. These cooler conditions will remain in place through the middle of next week with daily highs in the low 80s and overnight lows near 60. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 538 AM CDT Thu Jul 29 2021 Convective debris from overnight thunderstorms across WI/IA/IL has laid out a cirrus shield and multiple outflow boundaries. Despite these features, VFR conditions are expected to persist throughout much of the TAF period. A slow moving cold front will move from north to south this afternoon, bringing isolated-to-scattered thunderstorms with cloud bases between 4-5 kft across the regional terminals. Skies will scatter out and gradually clear from north to south beyond 03z. Surface winds will be from the west sustained around 10-15 kts with occasional gusts to 25 kts this afternoon, then becoming west-northwest and diminishing to 4-9 kts this evening in the wake of frontal passage. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 10 AM this morning to 8 PM CDT this evening for ILZ045-046-055>057-062-063-066>068-071>073. Heat Advisory until 8 PM CDT this evening for ILZ027>031-036>038- 040>044-047>054-061. && SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA AVIATION...MJA
Hazardous weather outlook, Jul 29, 6:38 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 638 AM CDT Thu Jul 29 2021 ILZ045-046-055-301145- Champaign-Douglas-Vermilion- 638 AM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms will develop this afternoon and evening. Some of the storms could become severe, with damaging winds and large hail. Locally heavy rainfall is also possible. Heat index values will reach 102 to 108 degrees this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated to scattered thunderstorms will be possible at times Friday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 9 pm. ILZ027>031-036>038-041>044-053-054-301145- De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean-Moultrie- Peoria-Piatt-Stark-Tazewell-Woodford- 638 AM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Heat index values will reach 102 to 110 degrees this afternoon. Scattered thunderstorms will develop this afternoon and evening. Some of the storms could become severe, with damaging winds and large hail. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated to scattered thunderstorms will be possible at times Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 9 pm. ILZ040-047>052-061-301145- Cass-Christian-Menard-Morgan-Sangamon-Schuyler-Scott-Shelby- 638 AM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Heat index values will reach 102 to 110 degrees this afternoon. Scattered thunderstorms will develop this afternoon and evening. Some of the storms could become severe, with damaging winds and large hail. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated to scattered thunderstorms will be possible at times Friday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 9 pm. ILZ056-057-062-063-066>068-071>073-301145- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 638 AM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Heat index values will reach 105 to 110 degrees this afternoon. Scattered thunderstorms will develop this afternoon and evening. Some of the storms could become severe, with damaging winds and large hail. An isolated tornado is possible as well. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated to scattered thunderstorms will be possible at times Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 9 pm. Shimon
In the hours before
Special weather statement, Jul 29, 7:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
743 AM CDT Thu Jul 29 2021
ILZ028>031-037-291345-
Tazewell-Marshall-Peoria-Woodford-Stark-
743 AM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...WOODFORD...SOUTHERN
STARK...NORTHEASTERN TAZEWELL AND NORTHEASTERN PEORIA COUNTIES UNTIL
845 AM CDT...
At 743 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Grove to near West Jersey. Movement
was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Peoria, Eureka, Lacon, East Peoria, Morton, Washington, Chillicothe,
Metamora, Germantown Hills, Henry, Minonk, Roanoke, Princeville,
Rome, Wyoming, Dunlap, Toulon, Washburn, Bradford and Spring Bay.
This includes the following highways...
Interstate 155 between mile markers 30 and 31.
Interstate 39 between mile markers 20 and 29.
Interstate 474 near mile marker 14.
Interstate 74 near mile marker 93, and between mile markers 98 and
105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4115 8964 4115 8939 4112 8934 4110 8935
4110 8932 4094 8905 4093 8904 4093 8903
4086 8893 4058 8949 4107 8992 4120 8964
TIME...MOT...LOC 1243Z 328DEG 29KT 4112 8955 4101 8984
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:04 AM CDT | Special Weather Statement | ILX | Stark | 41 min |
| Jul 29, 9:47 AM CDT | Special Weather Statement | ILX | Peoria | 28 min |
| Jul 29, 2:47 PM CDT | Areal Flood Advisory | ILX | Peoria, Tazewell, Woodford | 3 hr |
| Jul 29, 3:17 PM CDT | Special Weather Statement | ILX | Logan | 28 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.